MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO + VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO + VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6 (-10.50)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cataract (1766); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11- manufacturer narrative: cataracts is identified in the labeling as a known potential adverse event following icl implantation.H6.Health effect- clinical code (e): 4581-pigment dispersion.H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced pigment dispersion and a cataract developed.The lens remains implanted.Reportedly, 'patient is scheduled to have cataract surgery where the icl will then be explanted'.The cause of the event is other.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional data: b2.Outcomes attributed to adverse events: 'other serious or important medical events' should be removed and 'required intervention to prevent permanent impairment/damage' should be added.B5.- a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced pigment dispersion and a cataract developed.In a separate surgery the lens was explanted.Cataract surgery performed.Problem resolved.The cause of the event is other.H6.Health effect- impact code (f): '4627' and '4625- cataract surgery performed' should be added.Claim (b)(4).

Brand Name
EVO/EVO + VISIAN IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key25007071
Report Number2023826-2026-00723
Device Sequence Number12956155
Product Code MTA
UDI-Device Identifier00840311300617
UDI-Public(01)00840311300617(11)250403(17)280331
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberVICM5_12.6 (-10.50)
Device Catalogue NumberVICM5_12.6
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date04/27/2026
Supplement Report FDA Received Date07/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexFemale